MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter.Under magnification, a small inverted "v" shaped rupture was found in the balloon, near the distal marker band.The rupture was found within the fold of the balloon.Scratches were noticed at the tip of the rupture.The base on the small "v" shaped material was wrinkled, such that the hole was clearly visible.Functional testing of the complaint sample concluded the small "v" shaped material rupture would not allow the balloon to inflate.A lot history review revealed this is the only complaint associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: returned product analysis confirmed a "v" shaped material rupture was present, near the distal marker band of the catheter.The rupture was found within the fold of the balloon.Scratches were noticed at the tip of the rupture.The base on the small "v" shaped material was wrinkled, such that the hole was clearly visible.The dhr found nothing to indicate a manufacturing related cause for this event.A definitive root cause could not be determined based on the information provided.Reportedly, the sfa zone was narrowed to 70%, but there were no stents in the treatment area or tracking path.If additional relevant information becomes available, a supplement report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was allegedly unable to inflate because it was "broken".The health care professional (hcp) gained patient access through an ipsilateral approach.Reportedly, the hcp pre-dilated the 70% narrowed, 10cm target lesion in the patient's superficial femoral artery (sfa) with a 4mmx150mm balloon.The patient used a terumo glidewire to deliver the lutonix dcb to the target lesion.Reportedly, there were no stents in the treatment area or tracking path.The physician attempted to inflate the lutonix dcb with a bd presto indeflator, but was unable to.The physician provided a video to illustrate what occurred during the procedure.A review of the video noted the device was leaking body fluid contamination from the inflation hub while applying negative pressure.It also revealed, when the device was removed from the patient, the device was leaking from the end of the catheter while being flushed.The lutonix dcb was removed without issues and another lutonix dcb was used to complete the procedure.The sample was sterilized and cleaned by the user facility.The sample has been returned for further evaluation.No reported patient injury occurred.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8426872
Report Number3006513822-2019-00045
Device Sequence Number16656931
Product Code ONU
UDI-Device Identifier00801741123184
UDI-Public(01)00801741123184
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2020
Device Model Number9004
Device Catalogue NumberLX3513041505F
Device Lot NumberGFBY0869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2019
Initial Report FDA Received Date03/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight64